Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Suffering from migraine. Started getting pain all over body after taking headset tablet. Side effect?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5156 Questions
Dear Sir,

My wife is suffering from Migraine for the last 1 year and she was advised to take Headset tablet to get relief from that pain. But, whenever she takes that tablet she is suffering pain all over the skin (mainly over face), jaws and throat. She even feels throat pain while eating or drinking till next 2 days. Is there any other medicine that she can use for migraine without having these side effects? Please suggest.

Thanks and best regards,

Posted Sun, 24 Feb 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 2 hours later

Thank you for posting your query.

Migraine requires two different types of treatments:

1. For relief of acute headache episodes- options in this category are required to relieve episodes of severe headache. These include rizatriptan or vasograin tablets or zolmitriptan nasal spray. Your wife can take any of these, as all are safe medications.

2. For prevention of repeated headaches- these medications are required if she gets more than two episodes of headaches per month. Options in this category include Topiramate, divalproex, flunarizine and beta blockers.

Since your wife also needs anti epileptic medications, best choices for her would be Topiramate or divalproex as these two drugs are effective for both migraine as well as epilepsy.

Please discuss these options with your doctor.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor